Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

After endoscopy had heart burns. Had hernia. Why are medicines not working? Why do I belch often?

hi - i am a 42 year old female. Six months ago, I had an endeoscopy as I was experiencing heartburn which I had never suffered from before. The examination showed a hiatus hernia (not severe) and my GP prescribed Omeprazole 20 mg daily. Up until now, this has dealt with my symptons but in the last few weeks, the tablets do not seem to be working at all. I have heartburn constantly, I belch often, and at times, I even throw up into my mouth which is really unpleasant. Is it common for a tablet to become ineffective or is it possible that my condition has become worse.
Asked On : Wed, 4 Jul 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Omez is a proton pump inhibitor, reduces acid secretion in stomach, so that there is less acid reflux.
Its not that the tablet has stopped working but may be the condition has worsened because of change in habits like lying down on bed immediately after taking lunch or dinner, late night meals etc.
Do regular scopy to note any cancerous change in oesophagus that may occur due to chronic irritation by acid reflux.
Consider operative intervention with ur Surgeon's opinion.
Answered: Wed, 28 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor